Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 33, NWS San Diego, CA

September 1, 2007Riverside County, San Diego County, California

NWS San Diego, CA issued this flash flood warning at Sep 1, 2007, 12:52 PM PDT for Riverside County, San Diego County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2007, 12:52 PM PDT (19:52 UTC)
Expired
Sep 1, 2007, 4:45 PM PDT
In force
4 hr
Issued by
NWS San Diego, CA
Area
Whole counties

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 2:03 PM PDTFLASH FLOODOak Grove, CAFLASH FLOOD IN OAK GROVE. 3-4 INS. ACROSS HWY 79. DOWNED TREES AND MANY LARGE LIMBS BLOCKING ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-503 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 011953
FFWSGX
CAC065-073-012345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 PM PDT SAT SEP 1 2007

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF HEMET...
  CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITY OF RAMONA...

* UNTIL 445 PM PDT

* AT 1244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE   
VISTA...SAN JACINTO...PINE VALLEY...AND ANZA

THE WATERSHEDS RECENTLY BURNED BY THE ESPERANZA FIRE WILL BE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS DURING
RAINSTORMS. THE PARTS OF THE COMMUNITIES OF BEAUMONT AND BANNING THAT
ARE LOCATED ADJACENT TO THE BURNED AREA... INCLUDING SMITH CANYON AND
POTRERO CREEK... MAY BE AFFECTED BY THESE EVENTS. IN ADDITION...
ROADS MAY BE IMPACTED BY THESE EVENTS WHERE THEY CROSS BURNED
DRAINAGES. THESE ROADS INCLUDE... BUT ARE NOT LIMITED TO BEAUMONT
AVENUE... CIRCLE C ROAD... CASTILLE CANYON ROAD... HIGHLAND SPRINGS
AVENUE... OLD BANNING IDYLLWILD ROAD... SHIRLEON DRIVE...POPPET FLATS
ROAD... STATE HIGHWAY 243... CRYER DRIVE AND MOUNT EDNA ROAD.

THE WATERSHEDS BURNED LAST SUMMER BY THE HORSE FIRE IN SAN DIEGO
COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS
DURING RAINSTORMS. PORTIONS OF CORTE MADERA ROAD... LOS PINOS ROAD...
SKYE VALLEY ROAD... BARRETT TRUCK TRAIL... HAUSER CREEK ROAD... AND
ANY OTHER ROADS WITHIN OR NEAR THE AREA BURNED BY THE HORSE FIRE IN
THE CLEVELAND NATIONAL FOREST MAY BE IMPACTED BY THESE EVENTS WHERE
THESE ROADS CROSS BURNED DRAINAGES.

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH 
THESE STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

LAT...LON 3385 11664 3367 11662 3353 11632 3327 11646
      3313 11657 3304 11653 3263 11632 3259 11680
      3329 11700 3387 11708
TIME...MOT...LOC 1952Z 237DEG 0KT 3358 11690 3262 11661

$$

ECC
2 follow-up statements
000 
WGUS76 KSGX 012122
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
221 PM PDT SAT SEP 1 2007

CAC065-073-012345-
SAN DIEGO CA-RIVERSIDE CA-
221 PM PDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR WEST
CENTRAL RIVERSIDE AND CENTRAL SAN DIEGO COUNTIES...

AT 213 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE 
VISTA...SAN JACINTO...PINE VALLEY...HEMET AND ANZA. AN AUTOMATIC 
RAIN GAGE REPORT NEAR DESCANSO REPORT ABOUT 1.4 INCHES OF RAIN IN 
AN HOUR. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3385 11664 3367 11662 3353 11632 3327 11646
      3313 11657 3304 11653 3263 11632 3259 11680
      3329 11700 3387 11708
TIME...MOT...LOC 2121Z 180DEG 0KT 3358 11690 3262 11661

$$

ECC
000 
WGUS76 KSGX 012157
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
253 PM PDT SAT SEP 1 2007

CAC065-073-012345-
SAN DIEGO CA-RIVERSIDE CA-
253 PM PDT SAT SEP 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR WEST
CENTRAL RIVERSIDE AND CENTRAL SAN DIEGO COUNTIES...

AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE 
VISTA...SAN JACINTO...PINE VALLEY...HEMET AND ANZA. HEAVY RAINFALL 
AND RUNOFF IN THE SANTA ROSA MOUNTAIN AREA WILL FLOW INTO THE 
COACHELLA VALLEY AND COULD CAUSE SOME FLOODING PROBLEMS THERE.
FLOODING MAY ALSO BE OCCURRING ALONG I-8 IN SAN DIEGO COUNTY WEST OF 
DESCANSO.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3385 11664 3367 11662 3353 11632 3327 11646
      3313 11657 3304 11653 3263 11632 3259 11680
      3329 11700 3387 11708
TIME...MOT...LOC 2153Z 180DEG 0KT 3358 11690 3262 11661

$$

ECC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 9:00 AM PDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 1, 9:00 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT SAT SEP 1 2007

.SYNOPSIS...
HIGH PRESSURE OVER ARIZONA WILL BRING HOT HUMID WEATHER THROUGH
LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF
MAINLY AFTERNOON AND EVENING THUNDERSTORMS...SOME WITH HEAVY
RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS
EXPECTED FOR THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SO FAR THE MORNING IS QUIET UNDER MOSTLY CLEAR SKIES...BUT THE
ATMOSPHERE IS READY FOR ANOTHER ROUND OF THUNDERSTORMS TODAY. THE
12Z NKX SOUNDING IS QUITE UNSTABLE...EVEN MORE SO THAN IT WAS
YESTERDAY...WHILE MOISTURE IS SLIGHTLY LESS. SOME TSTORMS ARE
EXPECTED THIS AFTERNOON AND EVE AT LEAST IN THE MTNS WITH MORE
ISOLATED STORMS IN THE DESERT. EASTERLY FLOW IS ENOUGH TO MOVE A FEW
OF THOSE TSTORMS INTO THE INLAND VALLEYS...AND THE MOVEMENT OF
TSTORMS WILL HELP TO DECREASE THE CHANCE OF FLASH FLOODING. THE
FLOW...THE DYNAMICS AND THE MOISTURE LOOK NEARLY IDENTICAL TODAY
THROUGH THE HOLIDAY MON. THE HEAT LOOKS THE SAME TOO EXCEPT FOR
PERHAPS A FEW DEGREES OF COOLING ON MON. A TROUGH OF LOW PRESSURE
COMING OUT OF THE NORTHWEST TUE AND WED IS LOOKING MORE CONSISTENT
LATELY ON THE STRENGTH AND THE TIMING. THIS WILL BRING A COOLING
TREND AND MORE COASTAL CLOUDS. AS THE TROUGH PASSES...JUST A TOUCH
OF OFFSHORE FLOW DEVELOPS WED AND THU MORNINGS. NOT ENOUGH FOR
REALLY STRONG OFFSHORE WINDS...BUT MAYBE ENOUGH TO DRY OUT THE AIR
AND INCREASE THE FIRE POTENTIAL BRIEFLY. ANOTHER FEATURE TO WATCH IS
THE MOISTURE ASSOCIATED WITH THE REMNANTS OF HENRIETTE. EXTENDED
MODELS SHOW MOST OF THAT MOISTURE GOING INTO AZ ON THU AND FRI NEXT
WEEK...BUT ENOUGH TO CLIP THE SOUTHEAST PART OF OUR REGION AND BRING
SHOWERS AND/OR TSTORMS.

&&

.AVIATION...
011430..TWO MAIN PROBLEMS FOR THE DAY CONTINUE TO BE THE AFTERNOON
THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND
DESERT AREAS AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS.

ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE
MOUNTAINS BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. BASES
SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES.
THUNDERSTORM ACTIVITY SHOULD END BY SUNSET BUT MORE THUNDERSTORMS
ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON.

THE COASTAL EDDY THAT WAS EXPECTED TO DEVELOP OVERNIGHT DID NOT
DEVELOP SO MAXIMUM TEMPERATURES AT KSAN AND KSNA COULD REACH AROUND
30 TO 32 DEGREES C AGAIN THIS AFTERNOON. EXPECT NEAR 43 DEGREES AT
KONT AND BETWEEN 45 TO 47 DEGREES AT KPSP.

THE MARINE LAYER REMAINS VERY SHALLOW SO MARINE LAYER STRATUS/FOG IS
NOT EXPECTED TO BE A FACTOR AT ANY OF THE COASTAL AIRPORTS THROUGH
SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM TODAY AND SUNDAY FOR
INLAND AREAS...SEE LAXNPWSGX.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 1, 10:25 AM PDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1025 AM PDT SAT SEP 1 2007

CAZ042-020100-
ORANGE COUNTY COASTAL AREAS-
340 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS.
HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR
DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE
LAXSRFSGX FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ043-020100-
SAN DIEGO COUNTY COASTAL AREAS-
340 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS
OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ048-050-020100-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE INLAND EMPIRE THROUGH THIS
EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS.
FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR
DETAILS. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF
FLASH FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ055-056-058-020100-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SEE LAXFFASGX
FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

CAZ060>062-020100-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1025 AM PDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE APPLE AND LUCERNE VALLEYS
THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS
DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH
FLOODING IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

ECC/MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:16 PM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego22 hr
Sep 1, 3:25 AM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego40 hr
Sep 1, 10:15 AM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego8 hr
Sep 1, 1:18 PM PDTFlash Flood WarningSGXSan Bernardino4 hr
Sep 1, 1:27 PM PDTSevere Thunderstorm WarningSGXSan Diego63 min
Sep 1, 2:45 PM PDTSevere Thunderstorm WarningSGXRiverside60 min
Sep 1, 3:07 PM PDTFlash Flood WarningSGXRiverside3 hr

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.